Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 207, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 3, 2025, 5:41 PM CDT for Lane County, Ness County, Scott County, Kansas. It was in force for 64 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2025, 5:41 PM CDT (22:41 UTC)
- Expired
- Aug 3, 2025, 6:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Lane County, KS, Ness County, KS, Scott County, KS
The radar
The Dodge City radar (KDDC), 91 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 5:53 PM CDT | TSTM WND GST 70 | Shields, KS | |
| Aug 3, 5:58 PM CDT | TSTM WND GST 66 | 2 Nnw Amy, KS | Report was from the Kansas State Mesonet. |
| Aug 3, 6:05 PM CDT | HAIL 1.75 | 5 Nnw Scott City, KS | |
| Aug 3, 6:08 PM CDT | TSTM WND GST 59 | Dighton, KS | Report was received from AWN weather station. |
| Aug 3, 6:14 PM CDT | TSTM WND DMG | Dighton, KS | Large tree branches were blown down. |
| Aug 3, 6:15 PM CDT | TSTM WND DMG | Dighton, KS | Pictures of large tree limb broken. This tree limb was laying on top of a car. |
| Aug 3, 6:19 PM CDT | HAIL 1 | Scott City, KS | |
| Aug 3, 6:20 PM CDT | HAIL 1.75 | Scott City, KS | |
| Aug 3, 6:25 PM CDT | TSTM WND GST 77 | 4 Sse Dighton, KS | Report was from KKSDIGHT22 weather station. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 4:39 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
513
WUUS53 KDDC 032241
SVRDDC
KSC101-135-171-032345-
/O.NEW.KDDC.SV.W.0207.250803T2241Z-250803T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
541 PM CDT Sun Aug 3 2025
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Scott County in west central Kansas...
Western Ness County in west central Kansas...
Lane County in west central Kansas...
* Until 645 PM CDT.
* At 541 PM CDT, a severe thunderstorm was located 7 miles northwest
of Healy, moving south at 25 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* This severe thunderstorm will be near...
Manning around 600 PM CDT.
Other locations in the path of this severe thunderstorm include
Grigston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3869 10004 3829 9988 3829 10049 3831 10108
3870 10103
TIME...MOT...LOC 2241Z 016DEG 20KT 3870 10069
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
FINCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 4:30 PM CDT, 1 hour 11 minutes earlier. Its key messages:
- Scattered thunderstorms will be capable of producing locally heavy rain, dangerous lightning, and strong/damaging winds Sunday evening.
- Southwest Kansas will be dry Monday through Friday, with a strong warming trend. Afternoon temperatures will be near 100 Thursday and Friday.
Area forecast discussion, Aug 3, 4:30 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 430 PM CDT Sun Aug 3 2025 ...Updated Aviation... .KEY MESSAGES... - Scattered thunderstorms will be capable of producing locally heavy rain, dangerous lightning, and strong/damaging winds Sunday evening. - Southwest Kansas will be dry Monday through Friday, with a strong warming trend. Afternoon temperatures will be near 100 Thursday and Friday. && .UPDATE... Issued at 332 PM CDT Sun Aug 3 2025 As of 3:15 PM, convection was developing along a deep moisture axis across northwest Kansas, located ahead of an upper level trough associated with the left exit region of an upper level jet. In this area, CIN has eroded, with MLCAPE around 2500 J/kg and effective shear around 30 knots. These storms were moving south along a moist instability axis and strengthening as they moved into an area of greater mid-level instability. Given that they are moving into a more unstable environment, these storms are expected to continue and increase in coverage over the next few hours as they move into north central and west central Kansas. The main hazards will be large hail up to 2 inches in diameter and strong, gusty winds, given downdraft CAPE values greater than 1100. Locally heavy rainfall may also be an issue, given high PWAT values. && .DISCUSSION... Issued at 227 PM CDT Sun Aug 3 2025 Earlier this morning an upper level trough over western Kansas is leading to lingering early morning convection across Central Kansas. This upper trough, embedded in a northwest flow, was located on the northeast side of an upper level ridge developing across the southwest United States. Another upper wave was located in western Wyoming/Northern Colorado based on the left exit region of a 250mb upper jet and 1.5 400mb PVU. This next approaching upper level system will approach western Kansas late day and given a surface boundary over western Kansas, deepening surface low over eastern Colorado and afternoon mid level lapse rate >7.5c/km this will bring another round of thunderstorms late today and overnight. These wet conditions may begin the work week but hot and dry conditions will be returning to western Kansas by mid week as the southwestern United States expands into the Rockies and Plains. There is a slight chance for severe thunderstorms late today and early tonight. A surface boundary will be located over southwest Kansas late in the day as mid level lapse rates increase to >8c/km and moisture improves. Afternoon clouds are already developing near and east of our surface boundary where 0-1km forcing is improving, 700mb temperatures are cooler and CIN is decreasing. As a result we expect a few thunderstorms (20-40%) are expected to develop by after 3pm east of highway 83, as a few of the CAMS suggest. In this area the shear will be weak, but given the mid level lapse rates and decreasing CIN, we will be monitoring the chance for a few severe late day/evening thunderstorms ahead of the next approaching upper level trough/250mb jet. The main hazard will be wind gusts 60 to 70 mph and isolated large hail. For locations near the Colorado border, there will be a greater risk for very large hail if storms develop late today. Based on the better shear forecast in this area by early evening and instability, it appears that the environment would be capable of a few storms producing very large hail (>2 inches) and wind gusts up to 60 mph. This is where the Storm Prediction Center has a slight risk and has also highlighted this area with a hatched region for very large hail (greater than a 10% chance of hail >2 inches). A warming trend is returning, with hot conditions expected through the end of the work week. Ensembles and deterministic models remain similar to previous runs indicating an upper ridge building into the Rockies early in the week and then expanding into the plains during the latter half of the work week. This occurs as our next eastern Pacific upper-level trough moves onshore and begins to cross the Pacific Northwest and California. Based on forecast 850mb temperatures late in the week and the agreement among ensembles on +30C 850mb temperatures, the current forecast appears on track. Highs are expected to climb to 95 to near 100 degrees by mid week, but highs around 100 degrees through the start of the weekend may end up being a few degrees too cool. The latest NBM currently shows a 50 to 80% chance for highs to be 102 degrees or higher west of Highway 283 and near the Oklahoma border. Anyone with outdoor plans during the latter half of this upcoming work week should be prepared for these hot conditions and take heat safety precautions. && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 430 PM CDT Sun Aug 3 2025 Radar and satellite imagery at 2130z depicted severe thunderstorms west of HYS, and north of GCK. Thunderstorms are expected to again evolve into another complex and move southward this evening, with impacts most likely at GCK/DDC 02-06z Mon, where convective TEMPO groups were included in this set of TAFs. Confidence of convective impacts at HYS/LBL is lower, but still possible. Primary risk from any storms will again be outflow wind gusts to near 50 kts. Any storms are expected to clear all airports no later than 12z Mon, with VFR/SKC expected through daylight Monday. Light southeast winds will prevail through this TAF period, outside of any influence from thunderstorms. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Burgert DISCUSSION...Burgert AVIATION...Turner
Hazardous weather outlook, Aug 3, 3:08 AM CDT, 14 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 308 AM CDT Sun Aug 3 2025 KSZ030-031-043>046-061>066-074>081-084>090-040815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 308 AM CDT Sun Aug 3 2025 /208 AM MDT Sun Aug 3 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Strong to severe thunderstorms will be possible across portions of southwest Kansas this afternoon into the evening. The strongest storms will be capable of producing 1 to 2 inch hail and damaging winds in excess of 60 mph. An isolated tornado or two cannot be ruled out in extreme southwest Kansas. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in extreme southwest Kansas, generally after 4 PM CDT.
In the hours before
Local storm report, Aug 3, 11:41 AM CDT, 6 hours before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1141 AM CDT Sun Aug 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 AM Tstm Wnd Dmg 4 NW Hayne 37.14N 100.86W
08/03/2025 Seward KS Emergency Mngr
EM reported tin roof peeled back on an
outbuilding and light post leaning.
&&
RMBLocal storm report, Aug 3, 12:32 PM CDT, 5 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1232 PM CDT Sun Aug 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM Tstm Wnd Gst 2 NE Johnson City 37.59N 101.73W
08/02/2025 M94 MPH Stanton KS AWOS
KJHN reported wind gust 94 mph.
&&The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:40 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 50 min |
| Aug 2, 9:27 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 48 min |
| Aug 2, 10:14 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 46 min |
| Aug 2, 10:55 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Stanton, Stevens | 50 min |
| Aug 2, 11:32 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny, Seward, Stevens | 43 min |
| Aug 3, 12:12 AM CDT | Severe Thunderstorm Warning | DDC | Grant, Gray, Haskell, Meade, Seward, Stevens | 48 min |
| Aug 3, 12:58 AM CDT | Special Weather Statement | DDC | Clark, Meade, Seward | 32 min |
| Aug 3, 5:15 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 45 min |
| Aug 3, 5:42 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 48 min |
| Aug 3, 6:03 PM CDT | Tornado Warning | DDC | Hamilton | 24 min |
| Aug 3, 6:13 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Hodgeman, Lane, Ness, Scott | 47 min |
| Aug 3, 6:15 PM CDT | Special Weather Statement | DDC | Rush | 45 min |
| Aug 3, 6:24 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 51 min |
| Aug 3, 6:42 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman | 63 min |
| Aug 3, 6:52 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 38 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.